MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; HAP WIRE GUIDE

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; HAP WIRE GUIDE
Model Number G45408
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).D4) catalog #: tscmg-35-300-lesdc g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113 g5) similar to device under 510(k): k061670.(b)(4).Investigation is still in progress.
 
Event or Problem Description
A male patient underwent tevar.Access was gained from right common iliac artery (cia), since access vessel was too thin.After secure the access route, the wire guide was exchanged followed by angiography.Then, the physician attempted to advance the delivery system over the wire guide, however, it could not be advanced.Therefore, another wire guide (tscmg-35-260-e-lesdc/lot# unknown) was used instead, and it passed through the device successfully and the procedure was completed without problems.Stated by the physician: "the wire guide was not even kinked, however it could not be passed through the delivery system.I suspect that the wire guide has individual difference or it was thick originally".Patient outcome: there have been no adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: the wire guide was returned inside the original holder, but placed upside down, ie with the flexible tip outside the proximal end of the holder.Except from minor kinks at the distal tip the wire guide was uniform and without any damages and the outer diameter was according to specifications.Based on these findings the exact reason why the wire guide could not be advanced through the zenith device cannot be determined.It is noted that the procedure was completed with a lunderquist wire guide with extended curve and that there were no adverse effect to the patient.No evidence to suggest that this wire guide was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
HAP WIRE GUIDE
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6645934
Report Number3002808486-2017-01262
Device Sequence Number1081876
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)211102(10)E3511225
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/22/2017
Device Age6 MO
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;